Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at May 26, 2022, 3:45 PM EDT. It took effect at May 27, 2022, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 3:45 PM EDT (19:45 UTC)
- In effect from
- May 27, 2022, 8:00 AM EDT
- Expired
- May 28, 2022, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
095 WHUS43 KIWX 261945 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 345 PM EDT Thu May 26 2022 INZ003-MIZ077-270345- /O.NEW.KIWX.BH.S.0001.220527T1200Z-220528T0600Z/ La Porte-Berrien- 345 PM EDT Thu May 26 2022 /245 PM CDT Thu May 26 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 4 to 7 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
5 follow-up statements
532 WHUS43 KIWX 270247 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1047 PM EDT Thu May 26 2022 INZ003-MIZ077-271100- /O.CON.KIWX.BH.S.0001.220527T1200Z-220528T0600Z/ La Porte-Berrien- 1047 PM EDT Thu May 26 2022 /947 PM CDT Thu May 26 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 4 to 7 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
084 WHUS43 KIWX 270822 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 422 AM EDT Fri May 27 2022 INZ003-MIZ077-271630- /O.CON.KIWX.BH.S.0001.220527T1200Z-220528T0600Z/ La Porte-Berrien- 422 AM EDT Fri May 27 2022 /322 AM CDT Fri May 27 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 4 to 7 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL IMPACTS...Water temperatures in the upper 40s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
059 WHUS43 KIWX 271519 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1119 AM EDT Fri May 27 2022 INZ003-MIZ077-272330- /O.CON.KIWX.BH.S.0001.000000T0000Z-220528T0600Z/ La Porte-Berrien- 1119 AM EDT Fri May 27 2022 /1019 AM CDT Fri May 27 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 4 to 7 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL IMPACTS...Water temperatures in the upper 40s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
285 WHUS43 KIWX 271930 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 330 PM EDT Fri May 27 2022 INZ003-MIZ077-280330- /O.CON.KIWX.BH.S.0001.000000T0000Z-220528T0600Z/ La Porte-Berrien- 330 PM EDT Fri May 27 2022 /230 PM CDT Fri May 27 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Until 2 AM EDT /1 AM CDT/ Saturday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL IMPACTS...Water temperatures in the upper 40s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
132 WHUS43 KIWX 280245 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1045 PM EDT Fri May 27 2022 INZ003-MIZ077-280600- /O.CON.KIWX.BH.S.0001.000000T0000Z-220528T0600Z/ La Porte-Berrien- 1045 PM EDT Fri May 27 2022 /945 PM CDT Fri May 27 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Northwest wind 10 to 20 mph with waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Until 2 AM EDT /1 AM CDT/ Saturday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL IMPACTS...Water temperatures in the upper 40s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at May 26, 2:36 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 26, 2:36 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
236 PM EDT Thu May 26 2022
.SYNOPSIS...
Issued at 139 PM EDT Thu May 26 2022
Mainly rain this evening with isolated thunderstorms. Showers
continue on Friday as a closed low tracks across the south. It
will be dry over the holiday weekend with warming temperatures. It
will be in the mid to upper 80s on Memorial Day with heat indices
up to around 90 degrees.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 139 PM EDT Thu May 26 2022
The closed upper low over southern Missouri will continue its
slow track east-northeast tonight through Friday. A shortwave
currently rotating up through the warm sector is bringing rain to
much of the forecast area this afternoon. While lightning has yet
to be observed, some of the stronger convective cells could
produce outflow winds around 40 mph. Wind shear will be increasing
this evening as a 500 mb jet streak noses into the region, but
significant cloud cover has limited heating and therefore
instability. Severe storms are not anticipated, but isolated
damaging winds or a brief tornado can't be ruled out, especially
across the southern and western portions of the forecast area.
Heavy rain is a threat across northeast Indiana into northwest
Michigan where a deformation band is forecast to develop later
this evening. A second band of moderate to heavy rain will then
setup across lower Michigan into northwest Indiana by Friday
morning. Cooler and more stable conditions are also expected on
Friday, so thunder will be even less likely as the low moves into
Ohio and the low-level flow shifts northwesterly.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 139 PM EDT Thu May 26 2022
Showers taper off Friday night as the low moves into Pennsylvania.
Upper ridging returns on Saturday bringing mild and mostly dry
weather to kick off the weekend with highs in the low to mid 70s.
Subsidence will then cause the region to warm going into Memorial
Day, when heat indices are forecast to be around 90 degrees.
Similar conditions are expected on Tuesday. The ridge will flatten
on Wednesday with a front sagging down from the northwest,
bringing a chance of showers and thunderstorms. Behind the front,
cooler temperatures with highs in the 70s are expected Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 133 PM EDT Thu May 26 2022
Showers have become widespread across the fcst area this aftn in
advance of the upper low. Lightning has not been detected per the
NLDN. With modest instability in place, expect tstms to occur this
aftn into evening. The upper low is expected to translate ewd
across southern IN tonight into Friday before exiting to the east
by Friday evening. Rain showers will continue through the day
Friday with MVFR cigs and occasional MVFR vsbys. Winds will turn
more westerly at KSBN by Friday morning while remaining southwest
at KFWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 11 AM Friday to 5 AM EDT Saturday for
LMZ043-046.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...MF
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 26, 2:54 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 254 PM EDT Thu May 26 2022 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-271900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 254 PM EDT Thu May 26 2022 /154 PM CDT Thu May 26 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers with isolated thunderstorms will continue through this evening. An isolated strong to severe thunderstorm is possible with isolated damaging wind gusts and brief heavy downpours as the potential main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Friday, mainly east of Interstate 69. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-271900- La Porte-Berrien- 254 PM EDT Thu May 26 2022 /154 PM CDT Thu May 26 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Showers and isolated thunderstorms will continue this evening. An isolated strong to severe thunderstorm is possible with isolated damaging wind gusts and brief heavy downpours as the potential main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerous swimming conditions are expected for southern Lake Michigan beaches Friday into Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 254 PM EDT Thu May 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. An isolated thunderstorm is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 1:12 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
112 PM EDT Thu May 26 2022
INZ018-027-OHZ015-024-261745-
Adams IN-Allen IN-Van Wert OH-Paulding OH-
112 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of southeastern Allen,
northern Adams, southwestern Paulding and northwestern Van Wert
Counties through 145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monroe, or near Decatur, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Decatur around 120 PM EDT.
Other locations in the path of this storm include Monroeville and
Convoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 8490 4077 8507 4078 8507 4110 8480
4093 8452 4074 8479 4073 8480 4072 8480
TIME...MOT...LOC 1710Z 219DEG 27KT 4078 8493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWISSpecial weather statement, May 26, 1:34 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
134 PM EDT Thu May 26 2022
INZ018-OHZ015-024-261800-
Allen IN-Van Wert OH-Paulding OH-
134 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern Allen,
Paulding and north central Van Wert Counties through 200 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antwerp, or 10 miles south of Hicksville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Antwerp around 140 PM EDT.
Other locations in the path of this storm include Paulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4093 8452 4110 8480 4126 8491 4126 8480
4125 8480 4125 8452 4108 8435
TIME...MOT...LOC 1734Z 252DEG 23KT 4115 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWISThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM EDT | Special Weather Statement | IWX | Cass | 50 min |
| May 25, 9:09 PM EDT | Special Weather Statement | IWX | Hillsdale | 36 min |
| May 25, 8:08 PM EDT | Special Weather Statement | IWX | Saint Joseph | 52 min |
| May 25, 8:26 PM EDT | Special Weather Statement | IWX | LaGrange | 34 min |
| May 26, 3:41 AM EDT | Small Craft Advisory | IWX | 49 hr | |
| May 26, 1:12 PM EDT | Special Weather Statement | IWX | Adams | 33 min |
Nearby
Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.